Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 222, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 19, 2019, 3:51 AM CDT for Issaquena County, Sharkey County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 3:51 AM CDT (08:51 UTC)
- Expired
- May 19, 2019, 4:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Sharkey County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:47 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:27 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 19, 1:27 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 127 AM CDT Sun May 19 2019 ...SEVERE STORMS POSSIBLE TONIGHT ESPECIALLY IN THE WEST... .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: A mix of MVFR and IFR cigs are expected over cntrl and west MS tonight as a low pressure system with a large area of TSRA moves into the area. East MS taf sites wl remain in VFR til after 09Z when MVFR cigs are expected. The strong gusty south winds have not developed this evening but will increase ahead of the approaching TSRA activity. VFR conds are expected to prevail by Sunday aftn away from TSRA coverage that is expected to be greater east of I-55. /22/ && .DISCUSSION... No big changes to the short term forecast. Latest model runs keep the most of convection west of the Mississippi until the early morning. Rain has stalled across the far northwestern zones, so will be watching for flash flooding.Increased pops to categorical in those areas through tonight. Otherwise the forecast was good. /07/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 70 88 70 / 79 36 37 1 Meridian 84 68 88 68 / 73 51 40 4 Vicksburg 84 70 87 70 / 79 19 35 1 Hattiesburg 84 68 87 69 / 65 41 44 2 Natchez 83 69 87 70 / 79 19 40 1 Greenville 85 70 86 71 / 79 14 18 2 Greenwood 82 69 87 70 / 79 22 19 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/07
Hazardous weather outlook, May 18, 3:31 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 331 PM CDT Sat May 18 2019 ARZ074-075-LAZ007-192045- Ashley-Chicot-Morehouse- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight Severe storms are likely tonight and will be capable of damaging wind gusts up to 70 mph, hail up to golfball size and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ008-009-015-023-024-MSZ018-019-034-192045- West Carroll-East Carroll-Richland-Franklin LA-Catahoula-Bolivar- Sunflower-Washington- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight Severe storms are possible tonight and will be capable of damaging wind gusts of 60 to 70 mph, hail up to quarter size and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ026>033-036>039-042>066-072>074-192045- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday Isolated severe storms capable of damaging wind gusts and hail up to quarter size are possible tonight. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ016-025-026-MSZ025-035-040-041-192045- Madison LA-Tensas-Concordia-Leflore-Humphreys-Issaquena-Sharkey- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday FLOODING THREAT...Limited TIMING...Tonight Isolated severe storms capable of damaging wind gusts and hail up to quarter size are possible tonight. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:46 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne | 59 min |
| May 19, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson, Warren | 59 min |
| May 19, 4:05 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 40 min |
| May 19, 4:24 AM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| May 19, 4:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Sharkey, Warren and 1 more | 44 min |
| May 19, 4:41 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 50 min |
| May 19, 5:14 AM CDT | Special Weather Statement | JAN | Madison, Rankin, Yazoo | 46 min |
| May 19, 5:32 AM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| May 19, 6:05 AM CDT | Special Weather Statement | JAN | Scott, Simpson, Smith | 40 min |
| May 19, 7:17 AM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 58 min |
| May 19, 6:42 PM CDT | Special Weather Statement | JAN | Bolivar | 33 min |
| May 19, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
| May 19, 2:26 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 49 min |
| May 19, 3:02 AM CDT | Tornado Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 26 min |
| May 18, 8:02 PM CDT | Special Weather Statement | JAN | Ashley | 28 min |
| May 19, 6:29 PM CDT | Special Weather Statement | JAN | Ashley | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.